Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 31, 2014, 12:27:36 AM

Login with username, password and session length


Members
  • Total Members: 23350
  • Latest: Smasher
Stats
  • Total Posts: 636697
  • Total Topics: 48324
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 163
Total: 168

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: ARV changed  (Read 2715 times)

0 Members and 1 Guest are viewing this topic.

Offline Halong bay

  • Member
  • Posts: 3
ARV changed
« on: June 01, 2006, 02:56:16 PM »
I had meds for almost 8 months(lamivudin,stavudin,nevirapine)but now my doctor changed Nevirapine to Enfavirenz dueto i am having HCV in my liver.

I couldn't sleep at night when i am starting Enfavirenz.shit it's 02.00AM in my country now.Anyone here PLS give me an advise?thanks

Offline Matty the Damned

  • Member
  • Posts: 12,228
  • Ninja Please
Re: ARV changed
« Reply #1 on: June 01, 2006, 06:04:37 PM »
Halong,

Sleep disturbances (insomnia, vivid dreams and so on) and mood changes are common side effects of efavirenz. I can understand why your doctor changed your regimen as nevirapine can be very liver toxic and shouldn't be used in people with chronic liver disease.

For many people the side effects you're experiencing settle down after a while (a few weeks) and may be that you just have to cope for few weeks. This is hard but it can be done. It's a good approach to take as efavirenz is a very potent and effective anti-viral with an excellent record of suppressing HIV. Talk to your doctor about things that might help you sleep. There are options to help with this that don't always revolve around sleeping pills, and sleeping pills don't always help with the side effects of efavirenz.

Nevertheless, some people find efavirenz completely intolerable. I was one of them. I put up with the stuff for 12 months before I changed, so I appreciate the position you find yourself in. If after a while (say a few months) you still can't cope with efavirenz, don't hesitate to go back to your doctor and have the combo changed. You have that right. There are other options for people with chronic liver disease.

MtD
(Who has been there)

Offline cubbybear

  • Member
  • Posts: 510
  • Joined August 2005.
Re: ARV changed
« Reply #2 on: June 01, 2006, 06:17:05 PM »
Like MtD said, taking Efavirenz is not easy for some, and it's a cakewalk for some.  For me, I have been on Efavirenz now for about 8 Months, and I am really happy with it.  It does take time for the side effects to diminish or go away (if they are going to), and took me a couple of months of sleepless nights, strange dreams and that drunk/woozy feeling. 

If you are having trouble with it and you really feel you can't take it anymore (please give it a few months), a protease inhibitor is always an option, but efavirenz does a good job at supressing the virus for those who can tollerate it's head spins.

Matt
There's a bear in there!
Positive since 2000
Diagnosed 17/9/2005 CD4 35 VL 293,000
Meds 23/9/2005 Sustiva/Truvada
Currently CD4 232 VL Undetectable

Offline Cliff

  • Member
  • Posts: 2,645
Re: ARV changed
« Reply #3 on: June 01, 2006, 06:37:32 PM »
The disruptions to your sleep will probably get better.  For most people on Sustiva (Efavirenz) the first two weeks are always the worst in terms of dealing with the sleep/mind altering side effects.

Offline Halong bay

  • Member
  • Posts: 3
Re: ARV changed
« Reply #4 on: June 02, 2006, 12:53:27 AM »
Thanks to  matty.the.damned, cubbybear, Cliff

I am trying not to sleep at daytime,maybe tonight i can sleep ;D

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.